MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT
Model Number G31521
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The sheath is kinked 10 cm from the distal end of the handle.The needle was returned advanced 2 cm out from the distal end.The proximal end of the handle has come apart from the rest of the handle at 25.5 cm from the proximal end of the handle.The needle was broken into two (2) pieces.The proximal end of the inner handle was visually examined, and glue appeared to be missing from the outside of one side of the inner handle where both handle pieces attach.Handle components on the inner part of the handle were further evaluated.The cap that sits on the back of the inner handle was removed and examined for glue.The cap did not have any glue on one side of the grove where the cap is placed.No other anomalies were detected with the device.A production meeting confirmed that it was glued incorrectly.The device history record for the subassembly of the handle assembly and the finished device lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the root cause of the handle separation is an inadequately glued joint.This most likely happened during the handle assembly process.Production management and the department team leads were notified of this occurrence.Re-training with the operators was completed on 06-june-2019.Prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.The operators were retrained on the gluing process during handle assembly.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic ultrasonography (eus), the physician used a cook echotip ultra endoscopic ultrasound needle.An eus was performed.When he tried to retract the needle, it broke (subject of this report).Additional information was received on 21-may-2019: when speaking with the physician about the event, he stated that he pulled the needle handle back and it completely detached (subject of this report).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8678724
Report Number1037905-2019-00315
Device Sequence Number2073733
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)211212(10)W4156087
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K171596
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberG31521
Device Catalogue NumberECHO-3-22
Device Lot NumberW4156087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1